MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-924
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Syncope/Fainting (4411)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, the lay-user/patient contacted lifescan (lfs) (b)(4), alleging that his onetouch ultramini meter read inaccurately high compared to his feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy occurred around (b)(6) 2020.The patient reported obtaining alleged inaccurate high blood glucose readings of ¿130, 352, 401 and 481 mg/dl¿ with the subject meter.The patient stated that he manages his diabetes with unspecified insulin on a self-adjusting dose.In response to the alleged issue, the patient reported administering 12 units of insulin on (b)(6) 2020 then ¿fainted.¿ the patient claimed he was taken to hospital where his blood glucose tested ¿40 mg/dl¿ (device not specified).The patient claimed he was treated in hospital with glucose and was advised to administer insulin according to medical recommendation.The patient reported that prior to being released from hospital, his blood glucose tested ¿123 mg/dl¿ (device not specified).Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute low blood glucose excursion after taking insulin based on alleged inaccurate high results obtained with the subject meter.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key11011628
Report Number3008382007-2020-04075
Device Sequence Number17267224
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-924
Device Catalogue Number021-924
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;